Sertraline? anyone on it

Discussion in 'Therapy and Medication' started by liveinhope, Feb 25, 2008.

  1. liveinhope

    liveinhope Well-Known Member

    Have had medication changed to sertraline and although can read many books on the effects of medication was wondering if anyone os on it and how they are finding it as having a few problems thx
     
  2. theleastofthese

    theleastofthese SF Friend Staff Alumni

    I've been on it for ten years and the only problems I've had was if I went off for a while, due to running out and not having the money to get it, then I experienced some side effects once I went back on it. The main one I had was feeling somewhat nauseated. That side effect went away after a couple weeks tho, and was the only side effect that bothered me. ONe other side effect - the last one listed - was "bizarre or unusual thoughts or dreams", which I rather like, as it makes dreaming kind of like going to several weird movies each nite. I call it the Zoloft Cinema!

    Other than that, I've found it to be pretty effective, tho there are still times that my depression seems to be more situational than genetic, for example, not being able to pay my bills, and for that, no antidepressant will help.

    Despite now being available as generic, it's still pretty expensive, imo. Depending on your income and family size you may qualify for huge savings (in the US) from places like www.rxoutreach.com Of course, if you're from one of the civilized countries that has universal health care then it may not be a problem.

    I do recall when I was first put on it ten years ago how my then-boyfriend remarked after a few weeks, "wow, you're a different person from taking that medicine", to which I replied, "well then, why don't YOU take it?":dry:
     
    Last edited by a moderator: Feb 25, 2008
  3. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    :rofl:

    Sertraline didn't work well with me. When I first started taking it I was very sick to my stomach. Then, later on I noticed that I was becoming more and more depressed as well as more suicidal. So I had to get off that right away. I hope it works better for you, sweetie!! :hug:
     
  4. Spearmint

    Spearmint Well-Known Member

    I've been on it for 2+ months, I haven't noticed anything, and to be honest, I feel like I'm getting worse. I hope it works for you, though! :hug:
     
  5. Pensive

    Pensive Well-Known Member

    Just got prescribed it today, after being on Prozac/Mirtazapine (Prozac had a negative effect, and Mir made me sleep in too much and almost got me fired due to lateness)
     
  6. liveinhope

    liveinhope Well-Known Member

    thanks for your replies, sickness and dreams are the main problems im having at the moment but will give it time to see if it helps.
     
  7. Pensive

    Pensive Well-Known Member

    Vivid dreams again. Fell asleep on the sofa in the house and thought someone was poking me the whole time I was asleep, then got angry after everyone said they didn't do anything, was almost convinced that they were, probably the fastest acting I've been on IMO
     
  8. SweetSurrender

    SweetSurrender Well-Known Member

    I was on sertraline for a week but it made me go absolutely mad! i was literally running up the walls i was that agitated!! - i was self harming reguraly at the time but in that week of taking it, it increase ten fold and by the time i'd got the next available appt my arms were shreds! :sad: The psychiatrist women i've seen 2x now said that i should of taken it for longer as those symptoms die down but hell i know that was not right!!
    Still if it is just causing you sickness and dreams i'd keep with it, the first AD i was on was like that, and these ones now are great. Good luck with it, i hope it helps!
    I guess sometimes it is a bit of trial and error - although that angers me greatly! :mad::smile:
     
  9. shockme

    shockme Member

    i've been on it for a few months now. up to 150 mg. no side effects. no real effect on my depression,panic disorder and GAD,either.....trish